MAUDE Adverse Event Report: MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND TURBOHAWK PLUS 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THP-M
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the turbohawk plus atherectomy device, the device could not be safely removed from the patient.The procedure involved the common iliac artery and superficial femoral artery, with the location within the artery being proximal.No embolic protection was used.The patient was transferred from the office-based lab facility to a hospital and admitted for surgery.A separate vascular surgeon performed a cut-down to successfully remove the device.The device was safely removed as a result of the surgery, and the patient is in recovery.The patient status at time of this report was alive.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: left artery/vein and severe calcification was reported.The device did not pass through a previously deployed stent and resistance was encountered when advancing the device.Vascular surgeon performing the cut down also noted how severely calcified the common femoral artery was during cut down.No component detached in the patient.The ifu was not followed, the rep spoke to both the physician and the scrub tech immediately after the case and both had a strong sense of what caused the turbohawk device to get stuck in the patient.Both stated that they were at fault in causing the wire wrap issue due to moving too fast during the procedure, along with a common femoral artery that was also severely calcified.They were clear that they felt the device was not at fault.Also, the didn't want to pursue with a report/investigation since they knew the root cause, and that the patient had fully recovered.They have also performed several procedures since this incident using our turbohawk device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TURBOHAWK PLUS 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22002684
Report Number9612164-2025-02340
Device Sequence Number20617015
Product Code MCW
UDI-Device Identifier00763000402396
UDI-Public(01)00763000402396(17)271119(10)0012547873
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K212027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTHP-M
Device Lot Number0012547873
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2025
Supplement Date Received by Manufacturer05/30/2025
06/12/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/20/2025
07/10/2025
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale